# SDR UALA2010100103629

- Difficulty date: October 1, 2010
- Submitted: October 1, 2010
- Operation: Air carrier
- Aircraft: N508UA
- Make and model: Boeing 757222
- Aircraft serial: 24744
- Aircraft time: 69,692 hours, 21,972 cycles
- Engine: Pwa PW2037
- System (JASC): 2721 · Rudder Tab Control System
- Part: Actuator
- Part number: S251T360107
- Part serial: 115
- Condition: Failed
- Location: Rudder
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

RUDDER RATIO EICAS, FLIGHT DIVERTED. FOUND PCA FAULT BALL AND TEST FAIL FAULT BALL ON LT RUDDER RATIO CHANGER MODULE. INSTALLED NEW RRCM IN LT SIDE AND TESTED, BOTH RRCM'S SHOW FAIL AFTER 14 SECONDS. REINSTALLED ORIGINAL RRCM IN LT SIDE. NEW RRCM ON AOG R0994.  OSCILLATION CHECK WAS OK. REPLACED THE RRCA IAW MM. WHILE ATTEMPTING TO RIG RUDDER RATIO CHANGER LVDT, FOUND PRIMARY CONTROL ROD HAS NO JAM NUTS ON EITHER ROD END AND APPEARS TO HAVE ROTATED WITH VISIBLE DAMAGE TO LOWER ROD END THREADS.  REMOVED PRIMARY CONTROL ROD. SHIM, CUPPED WASHER, & NEW SHEAR PIN ATTACHED TO REPLACEMENT ROD ON WORK TABLE. REPLACED PRIMARY CONTOL ROD & INSTALLED A NEW SHEAR PIN.
